MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, DUAL PATIENT CONNECT; System, Peritoneal, Automatic Delivery

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, DUAL PATIENT CONNECT; System, Peritoneal, Automatic Delivery
Catalog Number 050-87212
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Nausea (1970); Vomiting (2144); Peritonitis (2252)
Date of Event 07/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that this peritoneal dialysis (pd) patient was bleeding (unknown source) and hospitalized.The patient was diagnosed with peritonitis.Additional information was obtained through follow-up with the patient¿s peritoneal dialysis registered nurse (pdrn).The patient was admitted to the hospital on (b)(6) 2026 with complaints of nausea, vomiting, abdominal soreness and a non-functioning pd catheter (not a fresenius product).A pd culture was drawn on (b)(6) 2026.Prior to the patient going to the hospital, they were administered vancomycin 1 gm intravenous (iv) infusion once and fortaz 1 gm iv infusion once.No additional information pertaining to antibiotic therapy was provided.The patient¿s cultures resulted positive for serratia liquefaciens.The white blood cell (wbc) count was 660 with 71% polymorphonuclear (pmn) cells.The patient was diagnosed with peritonitis on (b)(6) 2026.The patient¿s diagnoses were peritonitis and non-functioning pd catheter.The patient was switched to back-up home hemodialysis (hhd) for 3 weeks.The patient will resume pd if the catheter is functioning.The cause of the peritonitis event is unknown but is suspected to be a breach in aseptic technique.The source of the patient¿s bleed was not determined, however; the physician suspected it was due to inflammation caused by the peritonitis infection as the blood was coming from the peritoneal cavity.The bleed was resolved.It is unknown if the patient received any medical intervention for the reported bleed.The patient was not diagnosed with any type of gastrointestinal (gi) involvement.
 
Additional Manufacturer Narrative
Clinical review: there is a temporal relationship between peritoneal dialysis utilizing the liberty cycler set and the patient event of peritonitis with hospitalization and temporary transition to hemodialysis.However, there is no documentation of a causal relationship between the adverse event and the use of the liberty cycler set.Additionally, there is no allegation of a cycler set defect reported for this event.The suspected cause of the peritonitis event is a breach in aseptic technique which is supported by the culture results of serratia liquefaciens, an organism which colonizes hands and the respiratory, gastrointestinal, and urinary tracts.The reported bleeding was thought to be from the inflammation caused by peritonitis.The bleed resolved.Based on the available information and no allegation or evidence of a defect, the liberty cycler set can be excluded as the cause of the patient¿s peritonitis event.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.

Brand Name
LIBERTY CYCLER SET, DUAL PATIENT CONNECT
Common Device Name
System, Peritoneal, Automatic Delivery
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50203723
Report Number0008030665-2026-02160
Device Sequence Number20214164
Product Code FKX
UDI-Device Identifier00840861100736
UDI-Public00840861100736
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2026
Initial Report FDA Received Date08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Delflex PD Fluid; Liberty Select Cycler
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight171 LB